Alert archive / Montana / High Wind Watches in 2011
High Wind Watch 8, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Feb 10, 2011, 4:17 AM MST. It took effect at Feb 11, 2011, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2011, 4:17 AM MST (11:17 UTC)
- In effect from
- Feb 11, 2011, 11:00 AM MST
- Expired
- Feb 10, 2011, 3:08 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
097 WWUS75 KTFX 101117 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 417 AM MST THU FEB 10 2011 MTZ048-101930- /O.EXB.KTFX.HW.W.0012.000000T0000Z-110214T0600Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU 417 AM MST THU FEB 10 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST SUNDAY. * TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL CONTINUE THROUGH THE WEEKEND. HOWEVER WIND SPEEDS WILL GENERALLY INCREASE THROUGH THE END OF THE WORK WEEK WITH THE STRONGEST WINDS EXPECTED FRIDAY NIGHT AND SATURDAY. * WINDS: WEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TODAY. BY THIS WEEKEND WIND GUSTS TO 75 MPH ARE EXPECTED WITH SOME FAVORED LOCATIONS RECEIVING GUSTS TO NEAR 95 MPH. * OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-101930- /O.EXT.KTFX.HW.W.0012.000000T0000Z-110214T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 417 AM MST THU FEB 10 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST SUNDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MST SUNDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE WEEKEND. THE STRONGEST WINDS ARE EXPECTED TO IMPACT THE AREA LATE FRIDAY AND SATURDAY. * WINDS: WEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TODAY. BY THIS WEEKEND WIND GUSTS IN EXCESS TO NEAR 75 MPH ARE EXPECTED WITH SOME FAVORED LOCATIONS...SUCH AS DEEP CREEK... AND HEART BUTTE RECEIVING GUSTS TO NEAR 95 MPH. * OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS...DEEP CREEK...AND HEART BUTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-012-014-044-046-049-101930- /O.NEW.KTFX.HW.A.0008.110211T1800Z-110213T1200Z/ EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- TOOLE-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...SHELBY...CONRAD...FAIRFIELD 417 AM MST THU FEB 10 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE SATURDAY NIGHT. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE FRIDAY AND BECOME STRONG BY FRIDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED LATER FRIDAY NIGHT AND SATURDAY. * WINDS: WEST WINDS 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. HOWEVER...GUSTS COULD REACH 70 MPH OVER EXPOSED RIDGE TOPS AND THROUGH FAVORED MOUNTAIN PASSES. * OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES IN THE MOUNTAINS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
176 WWUS75 KTFX 101157 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 457 AM MST THU FEB 10 2011 MTZ009-048-102200- /O.CON.KTFX.HW.W.0012.000000T0000Z-110214T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 457 AM MST THU FEB 10 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY. * TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL CONTINUE THROUGH THE WEEKEND. HOWEVER WIND SPEEDS WILL GENERALLY INCREASE THROUGH THE END OF THE WORK WEEK WITH THE STRONGEST WINDS EXPECTED FRIDAY NIGHT AND SATURDAY. * WINDS: WEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TODAY. BY THIS WEEKEND WIND GUSTS TO 75 MPH ARE EXPECTED WITH SOME FAVORED LOCATIONS RECEIVING GUSTS TO NEAR 95 MPH. * OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-012-014-044-046-049-102200- /O.CON.KTFX.HW.A.0008.110211T1800Z-110213T1200Z/ EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- TOOLE-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...SHELBY...CONRAD...FAIRFIELD 457 AM MST THU FEB 10 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE SATURDAY NIGHT. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE FRIDAY AND COULD BECOME STRONG BY FRIDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED LATER FRIDAY NIGHT AND SATURDAY. * WINDS: WEST WINDS 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. HOWEVER...GUSTS COULD REACH 70 MPH OVER EXPOSED RIDGE TOPS AND THROUGH FAVORED MOUNTAIN PASSES. * OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES IN THE MOUNTAINS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
850 WWUS75 KTFX 101939 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1239 PM MST THU FEB 10 2011 MTZ055-110345- /O.EXB.KTFX.HW.W.0012.000000T0000Z-110211T0500Z/ GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BATTLE RIDGE PASS... BOZEMAN PASS 1239 PM MST THU FEB 10 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG GUSTY WINDS THROUGH BOZEMAN PASS...BATTLE RIDGE PASS...AND OVER THE RIDGE TOPS OF THE BRIDGER MOUNTAINS WILL CONTINUE THROUGH THE EVENING. * WINDS: WEST WINDS OF 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN PASS...BRIDGER MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-110345- /O.CON.KTFX.HW.W.0012.000000T0000Z-110214T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 1239 PM MST THU FEB 10 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY. * TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL CONTINUE THROUGH THE WEEKEND. HOWEVER WIND SPEEDS WILL GENERALLY INCREASE THROUGH THE END OF THE WORK WEEK WITH THE STRONGEST WINDS EXPECTED FRIDAY NIGHT AND SATURDAY. * WINDS: WEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TODAY. BY THIS WEEKEND WIND GUSTS TO 75 MPH ARE EXPECTED WITH SOME FAVORED LOCATIONS RECEIVING GUSTS TO NEAR 95 MPH. * OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-012-014-044-046-049-110345- /O.CON.KTFX.HW.A.0008.110211T1800Z-110213T1200Z/ EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- TOOLE-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...SHELBY...CONRAD...FAIRFIELD 1239 PM MST THU FEB 10 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE SATURDAY NIGHT. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE FRIDAY AND COULD BECOME STRONG BY FRIDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED LATER FRIDAY NIGHT AND SATURDAY. * WINDS: WEST WINDS 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. HOWEVER...GUSTS COULD REACH 70 MPH OVER EXPOSED RIDGE TOPS AND THROUGH FAVORED MOUNTAIN PASSES. * OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES IN THE MOUNTAINS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
799 WWUS75 KTFX 102208 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 308 PM MST THU FEB 10 2011 MTZ010-012-014-044-046-049-111100- /O.UPG.KTFX.HW.A.0008.110211T1800Z-110213T1200Z/ /O.EXB.KTFX.HW.W.0012.110211T1800Z-110213T1800Z/ EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- TOOLE-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...SHELBY...CONRAD...FAIRFIELD 308 PM MST THU FEB 10 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 11 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE FRIDAY BECOME STRONG BY FRIDAY THROUGH SUNDAY. THE STRONGEST WINDS ARE EXPECTED LATER FRIDAY NIGHT THROUGH SATURDAY NIGHT. * WINDS: WEST WINDS 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. HOWEVER...GUSTS COULD REACH 70 MPH OVER EXPOSED RIDGE TOPS AND THROUGH FAVORED MOUNTAIN PASSES. * OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES IN THE MOUNTAINS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-111100- /O.CON.KTFX.HW.W.0012.000000T0000Z-110214T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 308 PM MST THU FEB 10 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY. * TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL CONTINUE THROUGH THE WEEKEND. HOWEVER WIND SPEEDS WILL GENERALLY INCREASE THROUGH THE END OF THE WORK WEEK WITH THE STRONGEST WINDS EXPECTED FRIDAY NIGHT THROUGH SATURDAY NIGHT. * WINDS: WEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TODAY. BY THIS WEEKEND WIND GUSTS TO 75 MPH ARE EXPECTED WITH SOME FAVORED LOCATIONS RECEIVING GUSTS TO NEAR 95 MPH. * OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ055-110500- /O.CON.KTFX.HW.W.0012.000000T0000Z-110211T0500Z/ GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BATTLE RIDGE PASS... BOZEMAN PASS 308 PM MST THU FEB 10 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG GUSTY WINDS THROUGH BOZEMAN PASS...BATTLE RIDGE PASS...AND OVER THE RIDGE TOPS OF THE BRIDGER MOUNTAINS WILL CONTINUE THROUGH THE EVENING. * WINDS: WEST WINDS OF 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ013-045-050-111100- /O.NEW.KTFX.HW.A.0009.110212T0000Z-110213T1800Z/ CHOUTEAU-LIBERTY-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY...FORT BENTON... CHESTER...STANFORD 308 PM MST THU FEB 10 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING. * TIMING AND MAIN IMPACT:STRONG GUSTY WINDS WILL CONTINUE THROUGH THE WEEKEND. HOWEVER...WIND SPEEDS WILL GENERALLY INCREASE FRIDAY AND COULD BECOME STRONG BY FRIDAY AFTERNOON THROUGH SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED LATER FRIDAY NIGHT THROUGH SATURDAY NIGHT. * WINDS: WEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIME... ESPECIALLY IN HIGHER TERRAIN AND MOUNTAIN LOCATIONS. * LOCATIONS AFFECTED INCLUDE: STANFORD...CHESTER...BIG SANDY... FORT BENTON PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Feb 10, 3:50 AM MST, 27 minutes earlier.
Area forecast discussion, Feb 10, 3:50 AM MST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 350 AM MST THU FEB 10 2011 .DISCUSSION... THURSDAY THROUGH SATURDAY...THE WARM AND DRY PERIOD WILL CONTINUE THROUGH THE END OF THE WORK WEEK AND INTO THE WEEKEND ACROSS MOST OF THE AREA. UNFORTUNATELY THIS WARMING WILL BE DUE IN PART TO STRONG CHINOOK WINDS THAT WILL INTENSIFY AS THE TIME PERIOD CONTINUES. A HIGH WIND WARNING HAS BEEN EXPANDED FOR THE ROCKY MOUNTAIN FRONT AND A SECOND SECTION OF THE HIGH WIND WARNING WILL BEGIN AT 11 AM TODAY. THESE WARNINGS WILL CONTINUE THROUGH THE SHORT TERM PERIOD AND WHILE THERE WILL BE TIMES WHEN WINDS DROP BELOW CRITERIA DURING THE EVENT...WINDS WILL INCREASE IN SPEED TO WARNING CRITERIA MULTIPLE TIMES THROUGHOUT THIS EVENT. IT IS BECAUSE OF THIS CONSTANT THREAT OF DAMAGING WIND THE WARNING WILL HAVE A SIGNIFICANTLY LONG EVENT TIME. DUE TO THE STRONG CHINOOK WINDS...TEMPERATURES WILL CLIMB ABOVE SEASONAL AVERAGES AND THE MELTING POINT FOR MUCH THIS TIME. TEMPERATURES WILL NOT DROP FAR BELOW FREEZING AT NIGHT EITHER DUE TO THE STRONG WARMING AND MIXING OF THE CHINOOK WINDS. A SIGNIFICANT AMOUNT OF THE SNOWPACK FROM THIS WEEKS STORMS HAS ALREADY BEEN COMPACTED BY YESTERDAYS WINDS...AND A CRUST HAS FORMED IN MANY LOCATIONS THAT RECEIVED SIGNIFICANT SUNLIGHT YESTERDAY. THEREFORE THE THREAT OF BLOWING AND DRIFTING SNOW IS NOT EXPECTED TO BE WIDESPREAD. WILL CONTINUE TO CLOSELY MONITOR HYDROLOGIC PRODUCTS AS RAPID MELTING COULD TRIGGER SOME FLOODING CONCERNS. WITH THE EXCEPTION OF THE HIGH WIND WARNING AND THE HYDROLOGIC HIGH LITE POTENTIAL...THE TIME PERIOD SHOULD BE RELATIVELY MILD AND DRY. THERE IS A CHANCE OF SOME FRESH SNOWFALL ALONG THE ROCKY MOUNTAIN FRONT ON SATURDAY...RIGHT NOW THESE CONDITIONS WILL LIKELY BE LOCALIZED TO SMALL AREAS ALONG THE RIDGE TOPS NEAR THE CONTINENTAL DIVIDE DUE TO THE DRYING AFFECTS OF THE STRONG DOWN SLOPING WINDS. SUK SATURDAY NIGHT THROUGH THURSDAY...MODELS ARE IN FAIRLY GOOD AGREEMENT ON EXPECTED FLOW ALOFT UNTIL MIDWEEK THEN DIFFERENCES AMONGST THE MODELS INCREASE WEDNESDAY NIGHT INTO THURSDAY. STRONG NORTHWEST FLOW ALOFT IS EXPECTED SATURDAY NIGHT THROUGH SUNDAY NIGHT. ON MONDAY A BROAD UPPER RIDGE WILL MOVE THROUGH THE AREA WITH SOUTHWEST FLOW EXPECTED THEREAFTER. THIS FLOW ALOFT COULD BE STRONG AT TIMES INTO TUESDAY NIGHT. WEDNESDAY NIGHT AND THURSDAY EXPECT A WEATHER DISTURBANCE OR TWO TO AFFECT THE AREA. THE GFS AND GEM MODELS ARE FASTER AND WEAKER WITH THE WEATHER DISTURBANCES THAN THE ECMWF WHICH DEVELOPS AN UPPER LOW OVER EASTERN MONTANA ON THURSDAY. SATURDAY NIGHT THROUGH TUESDAY EXPECT PRECIPITATION TO BE CONFINED TO THE MOUNTAINS. TUESDAY NIGHT AND WEDNESDAY EXPECT THAT MOISTURE WILL HAVE INCREASED ENOUGH FOR A THREAT OF PRECIPITATION OVER THE PLAINS AND VALLEYS. BEYOND WEDNESDAY AM NOT READY TO BUY INTO THE THE ECMWF SOLUTION WHICH HAS WIDESPREAD PRECIPITATION FOR THE AREA. FOR NOW WILL CONTINUE WITH THE IDEA OF A CHANCE OF PRECIPITATION OVER THE MOUNTAINS WITH A SLIGHT CHANCE OF PRECIPITATION FOR THE PLAINS AND VALLEYS. EXPECT TEMPERATURES TO CONTINUE ABOVE NORMAL INTO EARLY NEXT WEEK THEN FALL TO NEAR SEASONAL NORMALS THEREAFTER. EXPECT HIGH WINDS OVER THE ROCKY MOUNTAIN FRONT THROUGH THE WEEKEND AND THEY COULD POSSIBLY CONTINUE THROUGH TUESDAY NIGHT. BLANK && .AVIATION... UPDATED 0502Z. HIGH PRESSURE OVER THE WESTERN US WILL KEEP THE AIRMASS RELATIVELY DRY ALTHOUGH MOISTURE MOVING THROUGH NORTHWEST FLOW ALOFT WILL CAUSE SOME MID AND UPPER LEVEL CLOUDINESS. A DISTURBANCE MOVING THROUGH THIS FLOW WILL INCREASE CLOUD COVER THURSDAY AND ALSO ENHANCE STRONG AND GUSTY WINDS ACROSS NORTH CENTRAL MONTANA. FARTHER TO THE SOUTH...THIS DISTURBANCE WILL BRING A CHANCE OF SNOW TO SOUTHWEST MONTANA THURSDAY AFTERNOON...BEST CHANCE IN THE WEST YELLOWSTONE AREA. && .PRELIMINARY POINT TEMPS/POPS... GTF 39 26 44 37 / 10 10 0 0 CTB 37 26 43 35 / 0 10 0 0 HLN 36 20 41 26 / 10 10 0 0 BZN 31 12 36 20 / 20 20 0 0 WEY 19 5 21 12 / 30 30 20 10 DLN 32 16 36 23 / 10 10 0 0 HVR 34 22 38 35 / 10 0 0 10 LWT 32 22 39 33 / 10 10 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 AM MST SUNDAY CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...TOOLE. HIGH WIND WARNING UNTIL 11 PM MST SUNDAY NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...SUK LONG TERM...BLANK AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 9, 7:41 PM MST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 741 PM MST WED FEB 9 2011 MTZ009-102200- NORTHERN ROCKY MOUNTAIN FRONT- 741 PM MST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HIGH WIND WARNING IS IN EFFECT UNTIL 5 PM MST THURSDAY FOR THE NORTHERN ROCKY MOUNTAIN FRONT. THE WESTERLY FLOW ALOFT IS FORECAST TO INCREASE LATE FRIDAY OVER NORTHERN AND CENTRAL MONTANA AND BECOME STRONG FRIDAY NIGHT. THE FLOW ALOFT WILL CONTINUE STRONG FROM SATURDAY INTO SUNDAY. THERE IS THE POTENTIAL FOR HIGH WINDS OVER THE ROCKY MOUNTAIN FRONT AND NORTHERN PLAINS...AND HIGH WIND HIGHLIGHTS MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>014-044>051-054-102200- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- 741 PM MST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WESTERLY FLOW ALOFT IS FORECAST TO INCREASE LATE FRIDAY OVER NORTHERN AND CENTRAL MONTANA AND BECOME STRONG FRIDAY NIGHT. THE FLOW ALOFT WILL CONTINUE STRONG FROM SATURDAY INTO SUNDAY. THERE IS THE POTENTIAL FOR HIGH WINDS OVER THE ROCKY MOUNTAIN FRONT AND NORTHERN PLAINS...AND HIGH WIND HIGHLIGHTS MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052-053-055-102200- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 741 PM MST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WESTERLY FLOW ALOFT IS FORECAST TO INCREASE LATE FRIDAY OVER NORTHERN AND CENTRAL MONTANA AND BECOME STRONG FRIDAY NIGHT. THE FLOW ALOFT WILL CONTINUE STRONG AT TIMES FROM SATURDAY INTO SUNDAY. STRONG WINDS ARE POSSIBLE OVER THE HIGHER TERRAIN AND MOUNTAIN PASSES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 7:13 PM MST | High Wind Warning | TFX | 4 days | |
| Feb 10, 3:08 PM MST | High Wind Watch | TFX | 37 hr |
Nearby
High Wind Watches in Montana, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.